Alert archive / Colorado / Freeze Warnings in 2011
Freeze Warning 4, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze warning at Sep 22, 2011, 3:02 PM MDT for 5 counties in Colorado. It took effect at Sep 23, 2011, 2:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2011, 3:02 PM MDT (21:02 UTC)
- In effect from
- Sep 23, 2011, 2:00 AM MDT
- Expired
- Sep 23, 2011, 9:00 AM MDT
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.0 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2621 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
914 WWUS75 KPUB 222102 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 302 PM MDT THU SEP 22 2011 COZ069>071-230315- /O.NEW.KPUB.FZ.W.0004.110923T0800Z-110923T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 302 PM MDT THU SEP 22 2011 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT FRIDAY. * LOCATION...THE SAN LUIS VALLEY. * TEMPERATURE...29 TO 33 DEGREES. * IMPACT...TEMPERATURES AT OR BELOW FREEZING ARE EXPECTED ...ESPECIALLY DURING THE EARLY MORNING HOURS OF FRIDAY ACROSS THE SAN LUIS VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$
3 follow-up statements
993 WWUS75 KPUB 230235 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 835 PM MDT THU SEP 22 2011 COZ069>071-231015- /O.CON.KPUB.FZ.W.0004.110923T0800Z-110923T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 835 PM MDT THU SEP 22 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT FRIDAY. * LOCATION...THE SAN LUIS VALLEY. * TEMPERATURE...29 TO 33 DEGREES. * IMPACT...TEMPERATURES AT OR BELOW FREEZING ARE EXPECTED DURING THE EARLY MORNING HOURS OF FRIDAY ACROSS THE SAN LUIS VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$
402 WWUS75 KPUB 230957 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 357 AM MDT FRI SEP 23 2011 COZ069>071-231500- /O.CON.KPUB.FZ.W.0004.000000T0000Z-110923T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 357 AM MDT FRI SEP 23 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. * LOCATION...THE SAN LUIS VALLEY. * TEMPERATURE...29 TO 33 DEGREES. * IMPACT...TEMPERATURES AT OR BELOW FREEZING ARE EXPECTED DURING THE EARLY MORNING HOURS OF FRIDAY ACROSS THE SAN LUIS VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$
900 WWUS75 KPUB 231510 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 910 AM MDT FRI SEP 23 2011 ...FREEZE WARNING HAS EXPIRED... .TEMPERATURES HAVE WARMED ABOVE FREEZING ACROSS THE SAN LUIS VALLEY. THE FREEZE WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. COZ069>071-231615- /O.EXP.KPUB.FZ.W.0004.000000T0000Z-110923T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING THE CITIES OF...CENTER...DEL NORTE...ALAMOSA... MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 910 AM MDT FRI SEP 23 2011 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES HAVE WARMED ABOVE FREEZING ACROSS THE SAN LUIS VALLEY. CONSEQUENTLY...THE FREEZE WARNING HAS BEEN LIFTED. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Sep 22, 11:31 AM MDT, 3 hours 31 minutes earlier.
Area forecast discussion, Sep 22, 11:31 AM MDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1131 AM MDT THU SEP 22 2011 .AVIATION...FOR 18Z TAF. VFR CONDITIONS ARE EXPECTED FOR THE KALS...KCOS AND KPUB TAF SITES THIS AFTERNOON AND TONIGHT. && .PREV DISCUSSION... /ISSUED 402 AM MDT THU SEP 22 2011/ SHORT TERM... (TODAY AND TONIGHT) LAST FEW SHOWERS EXITING THE SOUTHEAST CORNER OF THE STATE AS OF 0930Z...AND WITH DRIER AIR FILTERING SOUTH...WON'T INCLUDE ANY MENTION OF PRECIP IN THE FORECAST FOR THIS MORNING. EXPECT ANY PATCHY STRATUS OVER THE PLAINS TO ALSO CLEAR BY SUNRISE AS DRY NORTHERLY FLOW CONTINUES...LEAVING THE AREA WITH MAINLY CLEAR SKIES TODAY AND TONIGHT. MAX TEMPS TODAY WILL TOP OUT VERY CLOSE TO LATE SEPTEMBER NORMALS...WHILE OVERNIGHT LOWS DROP TO FAIRLY COOL LEVELS AS AIR MASS CONTINUE TO DRY. MAY NEED ANOTHER FROST/FREEZE HIGHLIGHT FOR THE SAN LUIS VALLEY BY FRIDAY MORNING...THOUGH WILL WAIT UNTIL EXTENT OF FROST IS KNOWN LATER THIS MORNING BEFORE ISSUING ANYTHING. LONG TERM... (FRIDAY THROUGH WEDNESDAY) QUIET WEATHER IS EXPECTED THROUGH THE EXTENDED PERIOD. A BLOCKING LOW IS FORECAST TO SPIN OVER THE MISSOURI TO OHIO VALLEYS THROUGH MONDAY WHILE HIGH PRESSURE REMAINS LOCKED OVER THE ROCKIES. EXPECT TO SEE MOSTLY CLEAR SKIES FRIDAY THROUGH SUNDAY WITH LIGHT WINDS AND HIGH TEMPERATURES INTO THE MID 80S FOR THE PLAINS. BY MONDAY...A TROUGH OVER THE PACIFIC NORTHWEST WILL TRACK EAST INTO THE NORTHERN PLAINS. MODELS DIFFERENT ON THE DEPTH AND SPEED OF THIS TROUGH AND ENSEMBLES SHOW HIGH SPREAD WITH THIS FEATURE. FOR NOW MAINTAINED THE LOW POPS FOR MONDAY AND TUESDAY FOR THE MOUNTAINS WITH SLIGHTLY COOLER TEMPERATURES BEHIND A COLD FRONT THAT WILL IMPACT THE REGION. IT SHOULD BE NOTED THAT THE GFS DOES BRING AN AREA OF SHOWERS AND THUNDERSTORMS EAST ACROSS THE PLAINS MONDAY NIGHT INTO TUESDAY...BUT THE ECMWF KEEPS THINGS CONFINED TO THE MOUNTAINS. THE UPPER TROUGH HEADS EAST BY TUESDAY NIGHT WITH HIGH PRESSURE REBUILDING ACROSS THE ROCKIES ON WEDNESDAY. THIS WILL BRING DRY CONDITIONS TO THE REGION ALONG WITH WARMING TEMPERATURES FOR LATE IN THE WORK WEEK. 88 AVIATION... SHOWERS AND CLOUDS LEAVING THE STATE AS OF 0930Z...THOUGH A COUPLE PATCHES OF STRATUS LINGER OVER NORTHERN EL PASO COUNTY AND ACROSS THE LOWER ARKANSAS VALLEY NEAR LAMAR. WITH DRIER AIR FILTERING SOUTH INTO THE REGION...EXPECT ANY STRATUS TO DISSIPATE QUICKLY TOWARD SUNRISE...WITH MAINLY CLEAR SKIES AREAWIDE TODAY AND TONIGHT. FOR THE TAF SITES...WILL KEEP A TEMPO GROUP FOR STRATUS AT KCOS THROUGH 11Z...WHILE AT KALS...COULD STILL SEE SOME GROUND FOG AROUND SUNRISE...THOUGH SATELLITE FOG PRODUCT SO FAR THIS MORNING HAS REMAINED CLEAR OVER THE SAN LUIS VALLEY. ALL AREAS SHOULD BECOME VFR BY MID MORNING...WITH VFR CONDITIONS PERSISTING THROUGH FRIDAY. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 81/81
Hazardous weather outlook, Sep 22, 11:33 AM MDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1133 AM MDT THU SEP 22 2011 COZ058>089-093>099-231745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1133 AM MDT THU SEP 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MONDAY AND TUESDAY OVER THE MOUNTAINS. EXPECT THUNDERSTORMS TO REMAIN TIED TO THE TERRAIN WITH LITTLE EASTWARD SHIFT INTO THE PLAINS. THE MAIN THREAT WITH THUNDERSTORMS WILL BE LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
Nearby
Freeze Warnings in Colorado, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.